Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HIV/itchy skin
Apr 25, 2007

Hi, I'm experiencing itchiness from bumps all over my body. One dermatologist described them as small red papules. I get them around my underarm, back of knees, feet, elbows, hip area, buttocks, inner thigh, lower back, etc.. They come and go in different areas and some areas itch more than others. Although I itch throughout the day they are quite bothersome in the middle of the night. I've done the IgE blood test for allergy reaction, been scaped a few times to rule out scabies (from work), and tested my well water for bacteria. I've also been on topical steroids, including Triamcinolone, clotrimazole w/betamethazole, clobetasol. I have tried antifungal too: Lamisil, Zeasorb, etc.. I continue to use clotrimazole w/betamethazone 2-3x a day. I'm also now taking Xanax so I can sleep as I would wake up with incredible itchyness after only a few hours of sleep. This has been going on for about 5 months. All of which was at the advice of my HIV/MD and a generic Dermatologist. I have not tried tanning for UV light and am wondering if that would help and the increased risk of skin cancer. I'm attempting to find a dematologist w/hiv experience but that is easier said than done.

Response from Dr. Henry

You don't mention which HIV medications you are taking. Some patients with eosinophilic folliculitis (one of more common skin conditions that can present like the symptoms you describe) respond to using ketoconazole shampoo as a regular soap during showers. UV light sometimes can be helpful. I also have seen some patients improve on both H1 (standard antihistamine) and H2 (like cimetidine) blockers. I rely heavily on HIV savy dermatologists to help be out. KH



Previous
Thank you Doctors : )
Next
Norvir/lipo

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement